Electronic Communications in Probability

Error bounds on the non-normal approximation of Hermite power variations of fractional Brownian motion

Jean-Christophe Breton and Ivan Nourdin

Full-text: Open access

Abstract

Let $q\geq 2$ be a positive integer, $B$ be a fractional Brownian motion with Hurst index $H\in$, $Z$ be an Hermite random variable of index $q$, and $H_q$ denote the $q$th Hermite polynomial. For any $n\geq 1$, set $V_n=\sum_{k=0}^{n-1} H_q(B_{k+1}-B_k)$. The aim of the current paper is to derive, in the case when the Hurst index verifies $H<1-1/(2q)$, an upper bound for the total variation distance between the laws $\mathscr{L}(Z_n)$ and $\mathscr{L}(Z)$, where $Z_n$ stands for the correct renormalization of $V_n$ which converges in distribution towards $Z$. Our results should be compared with those obtained recently by Nourdin and Peccati (2007) in the case where $H<1-1/(2q)$, corresponding to the case where one has normal approximation.

Article information

Source
Electron. Commun. Probab., Volume 13 (2008), paper no. 46, 482-493.

Dates
Accepted: 26 September 2008
First available in Project Euclid: 6 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465233473

Digital Object Identifier
doi:10.1214/ECP.v13-1415

Mathematical Reviews number (MathSciNet)
MR2447835

Zentralblatt MATH identifier
1189.60084

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 60G15: Gaussian processes 60H07: Stochastic calculus of variations and the Malliavin calculus

Keywords
Total variation distance Non-central limit theorem Fractional Brownian motion Hermite power variation Multiple stochastic integrals Hermite random variable

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Breton, Jean-Christophe; Nourdin, Ivan. Error bounds on the non-normal approximation of Hermite power variations of fractional Brownian motion. Electron. Commun. Probab. 13 (2008), paper no. 46, 482--493. doi:10.1214/ECP.v13-1415. https://projecteuclid.org/euclid.ecp/1465233473


Export citation

References

  • A. Begyn. Asymptotic expansion and central limit theorem for quadratic variations of Gaussian processes. Bernoulli 13 (2007), 712–753.
  • J.-C. Breton. Convergence in variation of the joint laws of multiple Wiener-Itô integrals. Stat. Probab. Letters 76 (2006), 1904–1913.
  •  P. Breuer and P. Major. Central limit theorems for nonlinear functionals of Gaussian fields. J. Multivariate Anal. 13 (1983), 425–441.
  •  J.-F. Coeurjolly. Estimating the parameters of a fractional Brownian motion by discrete variations of its sample paths. Statist. Infer. Stoch. 4 (2001), 199-227.
  • Y. A. Davydov and G. V. Martynova. Limit behavior of multiple stochastic integral. Statistics and control of random process. Preila, Nauka, Moscow (1987), 55–57 (in Russian).
  • R. L. Dobrushin and P. Major. Non-central limit theorems for nonlinear functionals of Gaussian fields. Z. Wahrsch. verw. Gebiete 50 (1979), 27–52.
  • L. Giraitis and D. Surgailis. CLT and other limit theorems for functionals of Gaussian processes. Z. Wahrsch. verw. Gebiete 70 (1985), 191–212.
  • J. Istas and G. Lang. Quadratic variations and estimators of the Hölder index of a Gaussian process. Ann. Inst. H. Poincaré Probab. Statist. 33 (1997), 407-436.
  • I. Nourdin. Asymptotic behavior of weighted quadratic and cubic variations of fractional Brownian motion. To appear in: Ann. Probab.
  • I. Nourdin, D. Nualart and C.A. Tudor. Central and non-central limit theorems for weighted power variations of fractional Brownian motion. Preprint.
  • I. Nourdin and G. Peccati. Stein's method on Wiener chaos. To appear in: Probab. Th. Related Fields.
  • D. Nualart. The Malliavin Calculus and Related Topics. Springer Verlag. Second edition, 2006.
  • D. Nualart. Stochastic calculus with respect to the fractional Brownian motion and applications. Contemp. Math. 336 (2003), 3-39.
  • M. Taqqu. Convergence of integrated processes of arbitrary Hermite rank. Z. Wahrsch. verw. Gebiete 50 (1979), 53-83.
  • C.A. Tudor and F. Viens. Variations and estimators for the selfsimilarity order through Malliavin calculus. Preprint.